I was only diagnosed in November after about a year of going round in circles with different doctors and specialists. Prof moots diagnosed me with bachets after a bad spell with my eyes. I have had mostly all the symptoms. I am only 30 yr. old, feel fit and eat a healthy diet. I go the gym 4 or 5 times a week and I'm worried about the effects of the infliximab and the methotrexate. Is there anyone who is currently taking these? What are the most comman side effects? I'm curretly taking prednisolone steroids and feel fine, I really worried about changing and I not had any problems since starting the prednisolone.
I start my first infliximab in a couple of day... - Behçet's UK
I have just started the infusions of Infliximab and am feeling pretty good with it. I had to stop the methotrexate as it made me feel pretty ill and affected my breathing very bad. So I am still on the prednisolone as well, awaiting to reduce when the Infliximab does it's job properly.
So far I cannot say I have had any side affects with the infliximab except this time I was a little itchy and slight aching.
I know some poeple feel a bit tired and fluey for a day or 2 but so far I haven't had that. It is only my second one so can't give you any longterm answer...perhaps someone else her can.
What I want to say is that I envy you the Verve and vitality you still have. I would give my eye teeth to feel ok enough to go to the gym ONCE a week!
I have been on Infliximab infusions for two years now. I had no side effects at first, but now I need to take things easy for about 1-2 days afterwards, feeling tired mostly.
Best wishes to you, hope the medicine works,
I manage my exercises three times a day!...although at present they do only involve lifting my left arm above my head with someone's help, touching each finger of my left hand against my thumb as quickly as I can and bending my left foot forward at the ankle whilst someone holds my knee straight etc
Hello there NicolaKate,
Yep, that's about the same as me! Not exactly a period in the gym though, is it? LOL
Mind you, I try to keep as agile as I can at my great old age and eat healthily, so when Mr B keeps pushing himself in my face I am as fit as I could ever be; enough anyway to stick my tongue out at him.
I completely understand your worry about switching meds-- especially to one such as Infliximab and Methotrexate-- both are pretty scary when you read about them on the internet. I used to go frantic searching the internet and looking up meds in my nursing drug guide, and then would worry myself crazy over what I read because they always mention a long novel on every last possible thing that could go wrong-- and nearly every med lists a lot of the same side effects (like drowsiness, dizziness, constipation, etc.)-- now I have learned to just let it be and listen to my own body. If I take a new med and something desn't feel right afterwards or I start getting new symptoms, then I will look into it further and discuss it with my pharmacist and/or rheumatologist.
I have been getting Remicade (infliximab) now for just over a year-- unfortunately for me, it has not yet done much to help-- I have been a medical mystery for my doctors because I have two very rare autoimmune diseases which have never been seen together in the same person-- my specialists are trying to learn from my case as they go along, but so far, they haven't had any luck with getting either condtion settled. I have what they call "refractory Behcet's" which basically means that it won't respond to conventional treatments-- so maybe I am not the best to offer you a positive outcome with the Remicade. But I have heard that this is supposed to be the best known treatment at this time for Behcet's-- especially for the more serious problems/symptoms. I guess it varies greatly though from person to person.
I was started off at a very low dose (I think it was either 200 or 300mcg), and then my doctor kept increasing it every so often, and now I recieve 800mcg every six weeks-- which is near the maximum dose. The first few times I recieved it, it made me very exhausted for up to a couple of days afterwards-- I think this is pretty normal because it is a very strong drug and your body needs some time to get used to it.
I didn't get any major effects from it though-- I suffer from chronic nausea, so my nurse has always injected Gravol into my I.V. first and I also get a large dose of steroid through the I.V. (this is because my adrenal glands don't work so I need to take steroid replacement and I need extra during times of stress). If you suffer from nausea or are worried about getting sick from it, then you could ask them for anti-nauseant before the infusion-- its always so much easier to prevent than to treat once it's come on.
The only two things that I have noticed during the infusions it that I get very thirsty and dehydrated feeling (so I always bring lots of juice with me and they also give me exra fluids through the I.V), and also about half way through the infusion, I get very fatigued and feel all "foggy"-- this starts to go away slowly and by the next day I usually am ok. I just take it easy the evening after recieving my infusion and rest/sleep as I need. Its best to just listen to your body and don't try to fight it-- the exhaustion will eventually go away.
I also suggest that you bring along some things to keep you occupied because the infusions tend to take a few hours! Hope things go well for you and take care
Oh yea I forgot you also mentioned the Methotrexate-- this med is one that I don't get along with so well! But then again, some people are fine with it. This is the first med I was started on when I was diagnosed a year and a half ago-- I was taking the oral form and it made me so miserable. I couldn't tolerate the pills at all-- I basically would lay in bed or on the couch in severe pain, shaking and trembling, with chills, and severe nausea-- I found that it basically made me feel like I have a bad flu all the time. My doctor swithced me to the injectable form and lowered my dose-- which only made me sick for a couple days a week (better than all the time), but I still had trouble with it. After being on it for a year, my body couldn't handle it anymore and it was starting to build up in my system and was slowly poisoning me. I am now taking Azathioprine along with the remicade, which has been a lot easier on my body. But that was just my experience with it-- and hopefully you'll be able to tolerate it much better Best wishes!
Thanks for the answers, guess I will just have to see how the treatment effects me personally on friday when I go for the infusion. Thanks again
Hi, I've had behcets for 30 years and have used numerous drugs w minimal results. I've been doing remicade infusions of 5 mg once a month since Oct, 2013. I also take Aza each day, I get very tired during and after infusion. Usually come home and sleep away on couch. Ive noticed that since starting remicade, I'm experiencing massive joint pain, brain fog, and slight depression. In fact my teenager told me yesterday that i seem to be more agitated w him. I felt soo bad when he said that...im actually considering going off of remi, but its the only thing that has helped in years. my throat ulcers have cleared after four years of continuous pain. And my uveitus is doing better. I wish u the best of luck and hope things go well w your treatment.
Not what you're looking for?
You may also like...
issues are extremely dibilitatint. An eye doctor said my eyes were fine. Part of me is scared the...
moment I feel so poorly and I'm worried about going in for my second round as my first didn't work...
don’t know about you but over the years I’ve hear that hundreds of times.
I was diagnosed in...
was about 3 and I was only diagnosed 12 months ago. I am in my mid 30's. I am soooo fed up. I only...
I'm only 24 years old, I'm suffering every day with symptoms which leave me bedridden. I'm...